Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

181 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I have an intermittent pain in my lower right abdomen

Answered by
Dr.
Dr. Ornela Ademovi

General & Family Physician

Practicing since :2004

Answered : 652 Questions

default
Posted on Thu, 20 Dec 2018 in Abdominal Pain
Question: I have an intermittent pain in my lower right abdomen which I have assumed was gas pain since it was reduced by loosening my belt. This is becoming more frequent. I am 90 years old and had appendiciitis when I was 12, surgical removal. What could be causing this?
default
Follow up: Dr. Ornela Ademovi 6 minutes later
The pain has now faded away, as has happened with previous incidents.
doctor
Answered by Dr. Ornela Ademovi 6 hours later
Brief Answer:
More information needed

Detailed Answer:
Hello and thank your for trusting us with your health related questions.

I understand your concern. The pain in the right lower abdomen can be due to many reasons however more information is needed in order to make the right diagnosis. First of all, when did this pain start and how long does it last? Is the pain dull or sharp? Have you been experiencing changes in your appetite and bowel movement? Is the pain affected by movement? Does the pain subside upon passing gas or defecation?
It could be an hernia or muscle and tendon pain due to abrupt movements.The coumarin turmeric supplement you are taking may sometimes cause increased gas and diarrhea, so it is a possible cause to consider.
If you have other symptoms beside this pain you may need to see a doctor for further evaluation. If this pain is mild and occasional I advise you take a gas pill and see if there is any relief.
Please do get back with the information I requested so I can give you a more informed advice.

Take care.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Ornela Ademovi 18 days later
I have tried several time to contact Dr. Ademovi via the click here link but the page is not available. In any case, I want to report that the temporary lower right abdominal pain recurred in the morning after my collected dose of daily vitamins but I had omitted my daily dose of Activia yogurt the afternoon before. The next day I included the yogurt in the afternoon and the pain did not return the next morning. What can I conlude from this?
Thank you.
doctor
Answered by Dr. Ornela Ademovi 2 days later
Brief Answer:
Gas most probable cause

Detailed Answer:
I am sorry you were not able to access the answer link. Not sure why this happened.

Considering that yoghurt is known to reduce bloating, I think that the pain you have been experiencing is due to gas which, when trapped in the bowl may cause pain and discomfort.

If the pain returns, despite continuing yoghurt intake, then please consult a doctor for an ultrasound referral.

I hope this helps. Let me know if I can assist you further.

Take care.
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on